?

Log in

No account? Create an account

Previous Entry | Next Entry

Saw meds doc today. He thinks that my anxiety and associated confusion/disorientation are most likely "organic" in cause, rather than medication-related. That is to say, he thinks they're coming from stuff I'm currently experiencing emotionally, rather than being med side effects.

He did suggest that the Butrans could be the cause, however (which Shannon and I had considered previously, as well), since it's the only med change, but that is apparently very unlikely as a Butrans side effect.

In an effort to perhaps help my current symptoms, if not the cause, we decided to reduce my Lamictal dosage by 25%, from 300 mg/day to 225 mg/day, starting today. We've long suspected that my dosage of Lamictal was unnecessarily large (a remnant of Evil Meds Doc's approach which we just haven't gotten around to changing yet due to more immediate concerns), so we're taking this as an opportunity to see what happens if we reduce it. It's possible that it will clear my mind a bit. Things to watch out for: Lamictal is part of my mood-stabilizing medication team, so we'll be keeping an eye out for hypomania.

Lots of confusion today. Busy day planned for tomorrow, out and about, going to health-related appointments and running errands from about 10:15 am to about 4:30 pm. The last few items on the itinerary are postponeable, though, so I can just come home if I've become too tired, anxious, or overwhelmed.

Tomorrow is possibly my last PT appointment of this go-round, since it is my "re-evaluation." I'm hoping they keep me a while longer, though, because the headaches are still frequent & I think they've really been helping me a lot. *Something* has certainly been helping, because my headaches are occasionally just as severe as before, but the severe ones are *much* less frequent, which is a great relief.

Scalp hurting a whole heck of a lot, though, and headaches were quite bad today. Bleh. Really should make time to go to acupuncture on Friday, since I didn't go at all last week. It seems to help with the scalp pain, if nothing else, but online research seems to indicate that acupuncture has a good record of treating anxiety, as well. I'm not sure it does anything for the headaches, though.

Oh, and (thanks to Shannon's heroic efforts) I now have a working cell phone, which should make any potential freak-outs less dangerous.

Oh, and we didn't adopt Fire and Water. Fire was adopted by someone else, and adopting only one of the siblings would not have accomplished much of what I was wanting. Ah well.

Comments

( 3 comments — Leave a comment )
hannahsarah
Dec. 11th, 2014 09:31 am (UTC)
Lamictal made me into a shambling zombie.

Ask if you can cross taper to Valproic Acid (Depakote) or to Latuda. I take both, and they combo had made a WORLD of difference for me. I was just maintaining (barely) with my Depakote, but when we added in Latuda it was like a lightbulb went off in my head. All the brain fog cleared, my moods stabilized, and I got my old energy back. I'm taking it in combination with Zoloft for depression, and Buspar for anxiety.

If you do try Latuda, take it REALLY slow. They starting dose is 20mg. I am very sensitive to meds, so I broke down the tablets and started at 5mg. After about a month and a half I was ready to go up to 10mg, and I think that's probably where I'm going to stay. If you take too much you'll get super hyper.

Better living through chemistry!
kimberly_a
Dec. 11th, 2014 05:18 pm (UTC)
Unfortunately, I'm allergic to Latuda. It made me itch like crazy all over my body. And my doc and I discussed Depakote in the past, but he was hesitant re: the potential liver effects. Now that I have the kidney disease, I would be even more hesitant to chance my liver. Ah well. I'm glad you found a mix that works for you, though!
hannahsarah
Dec. 11th, 2014 10:10 pm (UTC)
That sucks. I hope you can find the right combo soon. The mood stabilizers all seem to be pretty hard on your system. Right now I need to have two tubes of blood drawn every two weeks.

Stupid brain. The things I do to keep it happy!
( 3 comments — Leave a comment )

Latest Month

April 2017
S M T W T F S
      1
2345678
9101112131415
16171819202122
23242526272829
30      

Tags

Page Summary

Powered by LiveJournal.com